Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 6, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Jan 29, 2016, 4:32 PM EST. It took effect at Jan 29, 2016, 9:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 4:32 PM EST (21:32 UTC)
- In effect from
- Jan 29, 2016, 9:00 PM EST
- Expired
- Jan 30, 2016, 7:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
322 WHUS73 KMQT 292132 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 432 PM EST FRI JAN 29 2016 LSZ266-267-300545- /O.NEW.KMQT.GL.W.0006.160130T0200Z-160130T1200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 PM EST FRI JAN 29 2016 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-300545- /O.EXT.KMQT.SC.Y.0013.160130T0300Z-160131T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 432 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
1 follow-up statement
209 WHUS73 KMQT 300330 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1030 PM EST FRI JAN 29 2016 LSZ266-267-301130- /O.CON.KMQT.GL.W.0006.000000T0000Z-160130T1200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1030 PM EST FRI JAN 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-301130- /O.CON.KMQT.SC.Y.0013.000000T0000Z-160131T0000Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1030 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PETRO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 29, 4:18 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 29, 4:18 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EST FRI JAN 29 2016
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 412 PM EST FRI JAN 29 2016
...WINTRY MIX OF PRECIPITATION TONIGHT...
STRONG SPLIT FLOW PATTERN ALOFT ACROSS THE CONUS TODAY. DECENT JET
IS PRESENT OVER UPPER LAKES IN NW FLOW ALOFT. RIDGING HAS MOVED FM
CNTRL CONUS TO WESTERN GREAT LAKES BUT STRONG SHORTWAVE TROUGH WITH
ASSOCIATED SFC LOW IS OVER CENTRAL MANITOBA. WARM AIR ADVECTION
ALOFT TO THE SOUTH OF THAT SYSTEM WITH H85 TEMPS AT 12Z +10C AT ABR
AND -6C AT INL. SMALLER SHORTWAVE ON SOUTH EDGE OF TROUGH UPSTREAM
OVER DAKOTAS MOVES FM NORTHWEST MN THIS EVENING THEN ACROSS UPR
MICHIGAN AND LK SUPERIOR LATE TONIGHT AND OVER QUEBEC BY MIDDAY
SATURDAY. ASSOCIATED SFC LOW FOLLOWS SUIT...TRACKING ACROSS ONTARIO
AND PUSHING A WARM FRONT OVER UPPER LAKES. PRECIP FORMING OVER MN IS
TIED TO THE SHORTWAVE AND STRONG WARM AIR ADVECTION. EXPECT PRECIP
TO INCREASE AS IT MOVES OVER WESTERN UPR MICHIGAN LATE EVENING AND
OVER REST OF CWA THROUGH THE OVERNIGHT HOURS.
PTYPE WILL BE CONCERN AS RAP/HRRR/NAM SHOW PORTION OF WARM NOSE
ALOFT MAKES IT INTO SW UPR MICHIGAN. MAY BE WARM ENOUGH ALOFT 850-
800MB AOA +3C TO BRIEFLY TURN PRECIP TO FZRA OVER FAR WEST.
ELSEWHERE OVER WEST HALF...SLEET WILL BE POSSIBLE AS WARM LAYER
TEMPS RISE TO +1-2C. HEAVIEST QPF IS PLANNED FOR KEWEENAW. BLEND OF
SHORT TERM HIGH RES GUIDANCE POINTS TO 0.3+ INCHES OVER KEWEENAW
WITH LESSER AMOUNTS OVER REST OF CWA...TAPERING TO LESS THAN 0.10
INCH OVER FAR SOUTH. WITH QPF HIGHEST OVER KEWEENAW AS THAT AREA IS
ALONG TRACK OF SHORTWAVE WENT WITH WINTER WEATHER ADVY FOR SNOW
AMOUNTS MAINLY 2-4 INCHES. IF HRRR OUTPUT IS CORRECT...ISOLD AMOUNTS
AROUND 5 INCHES WOULD NOT BE OUT OF QUESTION MOHAWK TO COPPER
HARBOR. OVER REST OF UPR MICHIGAN...SNOW AMOUNTS WILL BE IN THE 1-3
INCH RANGE. SPS WAS ISSUED TO COVERED SLIPPERY ROADS LATER THIS
EVENING AND OVERNIGHT.
ON SATURDAY...WARM FRONT BLOWS THROUGH IN THE MORNING. MID-LEVEL
MOISTURE IS SCOURED OUT AS THE SHORTWAVE EXITS. ANY PRECIP EARLY
ON WILL BE IN THE FORM OF FZDZ. UPSLOPE WEST WINDS MAY KEEP LOW
CLOUDS AND SOME DZ OVER KEWEENAW INTO THE MIDDAY HOURS...BUT
ELSEWHERE LOW CLOUDS SHOULD GRADUALLY DECREASE. TEMPS ALOFT...JUST
ALOFT AT 925-900MB ARE PRETTY WARM ON THE POSITIVE SIDE OF 0C. MIXING
TO 925MB SUPPORTS MAX TEMPS INTO LOW 40S FOR DOWNSLOPE AREAS. IF WE
CAN MIX TO 900MB...AROUND 3KFT...TEMPS MAY JUMP EVEN HIGHER. WILL ALL
DEPEND ON EXTENT OF SUNSHINE/MIXING. COULD BE BREEZY ON KEWEENAW WITH
WSW WINDS UP TO 20 MPH AND SOME HIGHER GUSTS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 417 PM EST FRI JAN 29 2016
BEGINNING SAT NIGHT...A SHORTWAVE MOVING IN FROM THE NORTHERN PLAINS
WILL PUSH A SFC TROUGH INTO THE AREA. FORCING ASSOC WITH THE
SHORTWAVE COULD SUPPORT SOME LIGHT SNOW ACROSS THE CWA LATE EVENING
INTO OVERNIGHT...AND POSSIBLY A MIX OF SNOW...RAIN OR FREEZING RAIN
OVER SOUTH CENTRAL COUNTIES.
SUN/SUN NIGHT...THE GFS AND NAM ARE SHOWING MORE INTERACTION BETWEEN
A COUPLE OF SHORTWAVES TRACKING ACROSS THE CONUS...RESULTING IN A
DEEPER WAVE TAKING ON A NEGATIVE TILT AS IT SHIFTS ACROSS THE WRN
GREAT LAKES REGION. TO VARYING DEGREES...THE GFS HAS GENERALLY
INDICATED SUCH A SCENARIO FOR SEVERAL RUNS...AND NOW THE NAM HAS
JOINED SUIT THE LAST FEW RUNS. THE GFS IS A BIT QUICKER THAN THE NAM
BRINGING MODERATE TO HEAVY SNOW INTO THE AREA ALREADY ON SUN WHILE
THE NAM INDICATES A POTENTIAL FOR MODERATE TO HEAVY SNOW MAINLY SUN
NIGHT. BOTH MODELS WOULD SUPPORT A HEADLINE EVENT FOR MODERATE TO
HEAVY SNOWFALL AFFECTING MUCH OF THE CWA DURING THE PERIOD.
THE 12Z CANADIAN HAS NOW ALSO TRENDED DEEPER AND FARTHER NORTH WITH
SHORTWAVE AND ASSOC SFC LOW PER NAM AND GFS BUT THE 12Z ECMWF
REMAINS WEAKER AND FARTHER SOUTH ONLY ADDING TO FCST UNCERTAINTY. WL
LIKELY NEED TO BUMP POPS UP A BIT TO REFLECT MODEL CONSENSUS TRENDS
OF STRONGER SYSTEM TRACKING FARTHER NORTH...BUT THIS SYSTEM WILL
DEFINITELY BE ONE TO WATCH OVER THE NEXT FEW MODEL RUNS. IF MODELS
BEGIN TO CONVERGE ON DEEPER AND FARTHER NORTH SOLUTION...WILL LIKELY
NEED WSW HEADLINES FOR A GOOD PORTION OF THE FCST AREA.
MON/MON NIGHT...AFTER ANY LINGERING PCPN ENDS FOLLOWING THE PASSAGE
OF THE SHORTWAVE TO THE E...NW FLOW LOWERING 850MB TEMPS DOWN TO -12
TO -16C FOR AT LEAST A TIME WILL GENERATE SOME LIGHT LES UNDER A LOW
INVERSION.
TUE-WED...GFS/ECMWF/CANADIAN MODELS STILL SHOWING MEANINGFUL
DIFFERENCES REGARDING TRACK OF A POTENTIAL SIGNIFICANT WINTER STORM
TO AFFECT THE GREAT LAKES REGION LATER TUE/WED NEXT WEEK. A NUMBER
OF GFS ENSEMBLES AND CANADIAN ENSEMBLES INCLUDING THE 12Z
OPERATIONAL GFS ARE SUPPORTIVE OF A STRONGER AND FARTHER NORTH SFC
LOW TRACK THROUGH CENTRAL TO NORTHERN LOWER MI WHICH WOULD RESULT IN
MODERATE TO POSSIBLY HEAVY SNOW FOR PROBABLY AT LEAST THE CENTRAL
AND ERN COUNTIES OF UPPER MI. ON THE OTHER HAND...THE 00/12Z
OPERATIONAL ECMWF/CANADIAN/UKMET ARE TRENDING FARTHER SOUTH AND
WEAKER WITH STORM SYSTEM...TRACKING IT THROUGH FAR SRN LOWER MI AND
ACROSS FAR SOUTHERN LAKE HURON WHICH WOULD KEEP MUCH OF THE SYSTEM
SNOW FARTHER SOUTH OF UPPER MI. THE MODEL UNCERTAINTY DEFINITELY
ARGUES FOR TAKING A CONSERVATIVE APPROACH WHEN DETERMINING THE
POSSIBLE IMPACT OF THIS WINTER STORM FOR UPPER MI. IF THE OPERATIONAL
GFS AND THE MAJORITY OF THE GFS ENSEMBLE RUNS PAN OUT MUCH OF THE
CENTRAL AND EASTERN CWA WILL LIKELY SEE AT LEAST ADVISORY TO POSSIBLE
WARNING LEVEL SNOW AMOUNTS. FAIRLY FAST MOVEMENT OF STORM SYSTEM WILL
WORK TO KEEP SYSTEM FROM PRODUCING WIDESPREAD VERY HEAVY SNOW TOTALS.
IN ADDITION...UPSLOPING/POSSIBLE LAKE ENHANCEMENT (850MB TEMPS FALL
FROM -10 TO -15C DURING THE ENHANCEMENT PHASE OFF THE LAKE) COULD ADD
TO SNOW TOTALS OVER NCNTRL UPPER MI. THIS WILL LIKELY BE CASE EVEN IF
THE WEAKER AND FARTHER SOUTH MODEL SOLUTION OF NON NCEP MODELS PAN
OUT.
THU-FRI...MODELS TREND TOWARD GENERALLY A DRIER AND COOLER PERIOD
FOR LATE NEXT WEEK WITH SOME LINGERING LAKE EFFECT IN WESTERLY WIND
SNOW BELTS OF LAKE SUPERIOR. MODELS HINT AT A WEAK SHORTWAVE MOVING
THROUGH THE AREA WHICH MAY PRODUCE A PERIOD OF LIGHT SNOW/FLURRIES
BUT AT THIS TIME IT DOES NOT LOOK LIKE ANYTHING MORE THAN A DUSTING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1253 PM EST FRI JAN 29 2016
VFR WITH INCREASING MID CLOUDS THIS AFTN THOUGH A BRIEF PERIOD OF
SNOW ARCING AHEAD OF A SFC LOW AND WARM FRONT MAY AFFECT IWD AND
CMX. BASED ON UPSTREAM OBS IN MINNESOTA...VSBY COULD DROP BLO 1SM
BUT WOULD BE QUITE BRIEF. AS SFC LOW MOVES TO NW ONTARIO LATE TONIGHT
A SWATH OF WINTRY PRECIPITATION IS EXPECTED JUST AHEAD OF THE WARM
FRONT...IN THE FORM OF SN/PL/FZRA AT IWD...SN/PL AT SAW AND MAINLY
SNOW AT CMX. IFR VSBY AND MVFR CIGS EXPECTED AS THIS PRECIP MOVES
THROUGH. LATE TONIGHT INTO EARLY SAT AFTER MIXED PRECIP CHANGES BACK
TO SNOW AND AS THAT STEADY SNOW TAPERS THERE COULD BE FZDZ. THIS IS
ALSO WHEN CIGS WILL HAVE BEST CHANCE TO FALL BLO 010. ONCE THE WARM
FRONT BLOWS THROUGH...EXPECT SKIES TO CLEAR OUT LATE MORNING INTO
EARLY AFTN ON SAT ALONG WITH GUSTY SW-W WINDS.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 412 PM EST FRI JAN 29 2016
STRONG LOW TRACKING OVER NORTHERN ONTARIO LATE TONIGHT INTO SATURDAY
MORNING WILL RESULT IN SOUTH WINDS 20-30 KTS...WITH GALES TO 35 KTS
OVER EAST HALF. GALE WARNING WAS ISSUED. WINDS DIMINISH SAT NIGHT
INTO SUN AS RIDGING MOVES OVERHEAD. A COUPLE OF LOW PRESSURE SYSTEMS
TRACKING ACROSS THE CENTRAL GREAT LAKES MAY BRING NORTH TO NORTHEAST
GALES SUN NIGHT INTO MON AND AGAIN TUE NIGHT INTO WED. AT THIS TIME
BEST CHANCE FOR WIDESPREAD GALES WOULD BE TUE NIGHT INTO WED.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST
SATURDAY FOR MIZ001-003.
LAKE SUPERIOR...
GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY FOR
LSZ266-267.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...VOSS
AVIATION...JLA
MARINE...JLAHazardous weather outlook, Jan 29, 6:01 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 601 AM EST FRI JAN 29 2016 MIZ001>007-009>014-084-085-301315- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 601 AM EST FRI JAN 29 2016 /501 AM CST FRI JAN 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW MAY MIX WITH FREEZING DRIZZLE AT TIMES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FREEZING DRIZZLE IS POSSIBLE SATURDAY MORNING. FREEZING RAIN IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY MORNING OVER PORTIONS OF CENTRAL UPPER MICHIGAN. DEPENDING ON THE TRACK AND INTENSITY OF A LOW PRESSURE SYSTEM MOVING FROM THE SOUTHERN PLAINS INTO THE GREAT LAKES...HEAVY SNOW AND PERIODS OF BLOWING SNOW ARE LIKELY TO IMPACT AT LEAST PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-301315- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 601 AM EST FRI JAN 29 2016 /501 AM CST FRI JAN 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTH GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TONIGHT OVER PORTIONS OF THE EAST HALF OF LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE SATURDAY OVER PORTIONS OF WEST AND CENTRAL LAKE SUPERIOR. NORTHEAST GALES OF 35 TO 40 KNOTS LATE TUESDAY NIGHT WILL BACK TO NORTH TO NORTHWEST GALES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-301315- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 601 AM EST FRI JAN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTH GALES TO 35 KNOTS ARE POSSIBLE ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jan 29, 11:09 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1109 AM EST FRI JAN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM SNOW 2 S NEWBERRY 46.33N 85.50W
01/29/2016 M7.0 INCH LUCE MI CO-OP OBSERVER
CO-OP OBSERVER STATION NEWBERRY CORRECTIONAL
FACILITY /NCFM4/
0645 AM SNOW 4 N NEGAUNEE 46.56N 87.61W
01/29/2016 M6.6 INCH MARQUETTE MI CO-OP OBSERVER
24 SNOW TOTAL. 0.19 INCHES LIQUID. SNOW
DEPTH 20 INCHES.
0808 AM SNOW 5 E ROUND LAKE 46.16N 86.65W
01/29/2016 M5.6 INCH ALGER MI CO-OP OBSERVER
CO-OP OBSERVER STATION WETMORE 15S /WETM4/
0929 AM SNOW 2 N CARLSHEND 46.34N 87.22W
01/29/2016 E5.5 INCH MARQUETTE MI PUBLIC
ESTIMATED 5.5 INCHES OF SNOW IN THE HIGHER
TERRAIN SOUTH OF SKANDIA. 24-HOUR REPORT.
0700 AM SNOW 4 NE NEGAUNEE 46.53N 87.55W
01/29/2016 M5.4 INCH MARQUETTE MI MESONET
MESONET STATION NWS MARQUETTE /MQT/
0600 AM SNOW 1 SSW CHASSELL 47.02N 88.53W
01/29/2016 M5.0 INCH HOUGHTON MI TRAINED SPOTTER
SNOW TOTAL SINCE 7 AM 1/28. MOST ACCUMULATED
BY 9 PM...WITH ONLY A DUSTING OVERNIGHT.
0800 AM SNOW 1 SSE PAINESDALE 47.03N 88.67W
01/29/2016 M4.9 INCH HOUGHTON MI CO-OP OBSERVER
CO-OP OBSERVER STATION PAINESDALE /PDLM4/
0630 AM SNOW MUNISING 46.41N 86.66W
01/29/2016 M4.5 INCH ALGER MI CO-OP OBSERVER
CO-OP OBSERVER STATION MUNISING /MNSM4/
0700 AM SNOW 1 SSW MARQUETTE 46.54N 87.40W
01/29/2016 M4.3 INCH MARQUETTE MI COCORAHS
COCORAHS STATION MARQUETTE /MI-MQ-18/
0700 AM SNOW 9 SSE BIG BAY 46.71N 87.64W
01/29/2016 M4.1 INCH MARQUETTE MI COCORAHS
COCORAHS STATION MARQUETTE 16.0 NW
/MI-MQ-15/
0630 AM SNOW 4 SE HARVEY 46.45N 87.30W
01/29/2016 M3.6 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER STATION GREEN GARDEN /GGRM4/
0600 AM SNOW 6 NNW ISHPEMING 46.57N 87.69W
01/29/2016 M3.6 INCH MARQUETTE MI COCORAHS
COCORAHS STATION ISHPEMING 5.6 NNW
/MI-MQ-17/
0600 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/29/2016 M3.3 INCH ALGER MI CO-OP OBSERVER
24 SNOW TOTAL.
0600 AM SNOW 11 S GRAND MARAIS 46.51N 85.96W
01/29/2016 M3.3 INCH ALGER MI CO-OP OBSERVER
CO-OP OBSERVER STATION GRAND MARAIS 10S
/GMSM4/
0808 AM SNOW PAULDING 46.40N 89.18W
01/29/2016 M3.0 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION PAULDING /PDGM4/
0800 AM SNOW 2 WNW IRONWOOD 46.47N 90.18W
01/29/2016 M2.9 INCH GOGEBIC MI CO-OP OBSERVER
CO-OP OBSERVER STATION IRONWOOD WWTP /IRMM4/
0800 AM SNOW HARVEY 46.49N 87.35W
01/29/2016 M2.5 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER STATION HARVEY /HRVM4/
0700 AM SNOW 6 E CHAMPION 46.50N 87.84W
01/29/2016 M2.5 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER STATION CLARKSBURG /CLKM4/
0700 AM SNOW 2 NW NATIONAL MINE 46.49N 87.72W
01/29/2016 M2.1 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER STATION WEST ISHPEMING
/WISM4/
0630 AM SNOW 5 SW NATIONAL MINE 46.41N 87.76W
01/29/2016 M2.0 INCH MARQUETTE MI COCORAHS
COCORAHS STATION 5 SW NATIONAL MINE
/MI-MQ-19/
&&
NWS MARQUETTE MI
IRIS SYSTEM
JSSSpecial weather statement, Jan 29, 3:17 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 317 PM EST FRI JAN 29 2016 MIZ001>007-009-084-085-300500- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING... NEWBERRY...IRONWOOD...KENTON...SIDNAW...SENEY 317 PM EST FRI JAN 29 2016 /217 PM CST FRI JAN 29 2016/ ...WINTRY MIX OF PRECIPITATION LATER THIS EVENING AND OVERNIGHT... PATCHY LIGHT SNOW MAY OCCUR LATE THIS AFTERNOON...THEN A MORE STEADY MIX OF WINTRY PRECIPITATION WILL ARRIVE BY 8 PM ET AT IRONWOOD...AND AFTER 10 PM AT HOUGHTON...MARQUETTE...MUNISING AND NEWBERRY. OVER THE WEST HALF OF UPPER MICHIGAN...PLAN ON SNOW AND SLEET...WITH FREEZING RAIN POSSIBLE OVER FAR WESTERN UPPER MICHIGAN AROUND IRONWOOD. THE EAST HALF OF UPPER MICHIGAN WILL MAINLY SEE SNOW FROM THIS SYSTEM. TOTAL SNOW ACCUMULATIONS BY SATURDAY MORNING OVER 4 INCHES ARE EXPECTED OVER THE KEWEENAW PENINSULA...WITH UP TO 3 INCHES ELSEWHERE ACROSS UPPER MICHIGAN...WITH THE MOST NEAR LAKE SUPERIOR. MINOR ICE ACCUMULATIONS ARE POSSIBLE OVER FAR WESTERN UPPER MICHIGAN. THE PRECIPITATION WILL TAPER TO DRIZZLE OR FREEZING DRIZZLE ON SATURDAY MORNING. IF TRAVELING THIS EVENING THROUGH TONIGHT USE CAUTION AS UNTREATED ROADS MAY BECOME SLIPPERY. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:53 AM EST | Small Craft Advisory | MQT | 39 hr | |
| Jan 29, 3:50 PM EST | Winter Weather Advisory | MQT | Houghton, Keweenaw | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.